NRSAI: An Adaptive and Efficient Preconditioner for Large Sparse Linear Systems
Jia-Qi Tang,
Xue-Ping Guo () and
Rui-Ping Wen ()
Additional contact information
Jia-Qi Tang: School of Mathematical Sciences, East China Normal University, Shanghai 200241, China
Xue-Ping Guo: Shanghai Key Laboratory of PMMP, School of Mathematical Sciences, East China Normal University, Shanghai 200241, China
Rui-Ping Wen: Shanxi Key Laboratory of Intelligent Optimization Computing and Blockchain Technology, Taiyuan Normal University, Jinzhong 030619, China
Mathematics, 2025, vol. 13, issue 23, 1-17
Abstract:
This paper presents a new Residual-based Sparse Approximate Inverse algorithm, designed to be automatic, computationally efficient, and highly parallelizable. After briefly reviewing Frobenius-norm-based preconditioning techniques and identifying two key challenges in this class of methods, we introduce an improved approach that integrates adaptive strategies from the Power Sparse Approximate Inverse algorithm and incomplete LU factorization. The method leverages the Hamilton–Cayley theorem for effective sparsity pattern construction and employs LU decomposition for efficient implementation. Theoretical analysis establishes the convergence properties and computational features of the proposed algorithm. Numerical experiments using real-world data demonstrate that the proposed algorithm significantly outperforms established methods—including the Sparse Approximate Inverse, Power Sparse Approximate Inverse and Residual-based Sparse Approximate Inverse algorithms—with a Generalized Minimal Residual iterative solver, confirming its superior efficiency and practical applicability.
Keywords: residual-based sparse approximate inverse; preconditioning; sparse approximate inverse (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2025
References: Add references at CitEc
Citations:
Downloads: (external link)
https://www.mdpi.com/2227-7390/13/23/3781/pdf (application/pdf)
https://www.mdpi.com/2227-7390/13/23/3781/ (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:13:y:2025:i:23:p:3781-:d:1802424
Access Statistics for this article
Mathematics is currently edited by Ms. Emma He
More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().